Starting to withdraw from Ropinirole - Restless Legs Syn...

Restless Legs Syndrome
13,127 members8,419 posts

Starting to withdraw from Ropinirole

RosieRow
RosieRow
21 Replies

Hello, my fellow sufferers.

Well, I've taken the plunge. Last night I reduced the 1.5mg of Ropinirole I've been taking for three months back to the 1.25mg I was having three months ago. My GP has been very sympathetic, admitted that I know more about it than I do, and has given me codeine for the past couple of weeks to help me through the latest stage of augmentation, and Tramadol to have on standby for if/when I need it. Indeed, when I saw him last night (flue jab) he showing me a paper on augmentation he has been reading up but told me he hides it under a pile of other papers so the nurses don;t think he's looking up breast augmentation!!! What a joy to have such a great GP.

Last night I slept until about 5.30am when the RLS woke me and prevented any further sleep. I am taking 30mg of codeine at the moment and can increase it to 60mg if/when I need to before starting on Tramadol. But also I want to increase those as slowly as possible simply to counteract what I expect will be worsening symptoms.

Neurology have had my referral for six weeks and, when I rang last week, was told I should get an appointment in early December. I decided I couldn't wait that long for their advice, hence my first step last night. Ropinirole is not right for me even though it works brilliantly - until I augment. I can't face the thought of increasing the dose any more as the withdrawal from a greater dose would be even worse.

My thanks to many people's posts which have encouraged me to take this decision. With your support I'm determined to get through it!

Rosie Row

21 Replies
oldestnewest
Pam34

Good Luck RosieRow - you now have all the knowledge - I'm sure you can do it. Thumbs up to your GP too! Message me anytime - it will get hard so be strong.

Pam

4 likes
Reply
RosieRow
RosieRow
in reply to Pam34

Thanks Pam - I'm sure I'm going to need all the support I can get. I really appreciate your encouragement.

RosieRow

1 like
Reply
Madlegs1

Well done. You're on the right road and lucky to have a good doctor. Hopefully you will be done and dusted by the time the Neurologist get their clammy hands on you.

Keep going.

Go easy on the codeine- alternate with the Tram if possible.

Power to you.

3 likes
Reply
RosieRow
RosieRow
in reply to Madlegs1

Thank you, madlegs! I was on codeine before I changed (so wish I hadn't) to Ropinirole. At least I know my body accepts it and lets it work.

It would be good to know why you suggest going easy on the codeine, please.

I wonder whether Tramadol may not work for me as I so often have either an adverse reaction to meds or, on the other hand, they have no effect at all. But I will bear your words of wisdom in mind. Maybe an alternation between the two might work.

RosieRow

Reply
Madlegs1
Madlegs1
in reply to RosieRow

I find codeine extremely addictive, but that's just a personal experience. I try to avoid it completely.

Good luck.

1 like
Reply
RosieRow
RosieRow
in reply to Madlegs1

OK, thanks. I was certainly fine on it before but I never took more than 30mg in the past. I weaned off it slowly with gradually increasing Ropinirole to 1mg when I changed from one to the other, and coped fine with that. But I think I'm in a whole new ball game now and need to be very careful. My idea is probably to ask for Pregabalin once I'm off Ropinirole and then wean of whatever combination of codeine and Tramadol I'm on. Time will tell and maybe neurology will have seen me before I get to that stage and will be able to give some sensible and informed advice.

Anyway, night two of the long haul beckons!

RosieRow

1 like
Reply
involuntarydancer

Well done, Rosierow,

You have my respect. I think you are right to keep opiates to a minimum at present as the symptoms do get a lot worse when you get to the lowest dose and finally eliminate and it would be nice to have something in the tank for then.

I am interested in your experience with costume - and also madlegs’s. I find codeine works pretty well for my rls. I haven’t experienced any addiction so far but try not to take it every night.

1 like
Reply
RosieRow

Thanks so much! I'm starting out with the best of intentions, but a few nights with less sleep and I know I won't be quite so strong-willed. It's not quite the right word but I'm almost excited at not only having made the decision (which I did a few weeks ago), but now actually started on the process. It feels good to be doing what I know is the right thing for me. I just hope I'm still saying that in four weeks' time when I expect to be down to 0.5mg!

Rosie Row

5 likes
Reply
LotteM
LotteM
in reply to RosieRow

You will be. And, if not, we will remind you. Keep up the good work!

1 like
Reply
RosieRow
RosieRow
in reply to LotteM

Thanks very much - I'm sure I'll need need your strength and encouragement along the way.

RosieRow

2 likes
Reply
macewan13
macewan13
in reply to RosieRow

Like the others, I wish you luck. Hang on in there. The last stages of withdrawal are vile. Grit your teeth. Shove the opioids down and remind yourself of how great you will feel when it’s over. Ropinirole was the worst drug experience of my life.

2 likes
Reply
involuntarydancer

You are taking control of the drug rather than ceding control to it. You deserve to feel good about this difficult decision. There is no getting around it, it is a very difficult process giving up a dopamine agonist but keep reminding yourself that it is achievable. Many people on here have done it - some even without opioids. You will feel so proud when you finally get it washed out of your system. I don't think there is anyone who has managed it who regrets quitting the d/as - your symptoms are your own again rather than caused by the drug and your treatment is completely in your own hands.

Go Rosie!

3 likes
Reply
RosieRow

That's really helpful - thank you. You're all firing me up with even greater determination!

1 like
Reply
Hidden
Hidden

Good luck to you Rosie!! We are all here for you, cheering you on! Your own cheerleading squad!

Reply
RosieRow

Bless you all - I could never have even started the process without knowing you're all there rooting for each other - and me!

Reply
Suhavard

Good for you! You will be so glad when you are through with it. You will feel like yourself again.

Reply
RosieRow

It would be good news indeed, especially as someone said on here at some point (though I can;t find where at the moment), that the symptoms might get back to pre-DA days, which would be great - augmentation makes RLS go mad!!!

RosieRow

Reply
mmb8083
mmb8083
in reply to RosieRow

I think I had posted that my RLS days prior to Recuip and the subsequent augmentation that followed were nothing compared to how much that DA messed up my mind and body. Never felt good the entire 8 months I was on the Recuip and then of course the withdrawal was torment like I have never experienced before. I feel my mission in life is to warn and plead with people to never start taking a DA. You will live to regret it. Just read through the posts of all the people who have been on them and have gone through withdrawal. That being said, there are other ways to manage this dreaded disorder. I have found that Kratom and CBD oil has helped me tremendously. Also taking a high quality magnesium and iron have helped. I wish you all the best on your weaning process. You may need some tramadol or Percocet (which was a lifesaver to me while withdrawing) but you will get through it Rosie.

1 like
Reply
RosieRow

Thank you for your encouragement. I have found a CBD oil but that doesn't seem to do anything good or bad. The magnesium oil worked brilliantly for one night and then I felt it was actually having an adverse effect on me, so I stopped using it. However, I am trying magnesium phosphate tissue salts to see if they seem to do anything - but it's so difficult sometimes to know whether these alternative treatments do anything significant or not. My ferritin levels were quite high - 189 - but I'm taking iron bisclycinate just to make sure I try to keep the levels as high as possible. As far as I can see Kratom is not legal in the UK and, to be honest, I would be very wary about using it even if it were! I have got Tramadol for when I need it.

Many thanks

RosieRow

Reply
Zedz

I am on day 6 of absolutely no mirapex. You are basically doing what my neuro said, but reduce at a slow pace. I was given gabapentin to help as well. I slept with a weighted blanket last night, and actually slept for 6 hours. Most I’ve slept in all 6 days combined. Maybe give the blanket a try!

Reply
YodaDog

Hello RoiseRow - I've just come across your post from about a year ago and I was wondering how it all went and what the outcome was?

Reply

You may also like...